Alert archive / New York / Flash Flood Warnings in 1999
Flash Flood Warning 49, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 16, 1999, 12:08 PM EDT for Kings County, Queens County, New York. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 16, 1999, 12:08 PM EDT (16:08 UTC)
- Expired
- Sep 16, 1999, 5:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
- Area
- Whole counties
Counties Kings County, NY, Queens County, NY
The radar
The Philadelphia radar (KDIX), 89 km from the middle of the area, began a volume at 16:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 443 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 291 m²/s²
- 0-3 km storm-relative helicity
- 362 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KNYC 161609 FFWNYC NYC005-047-059-061-081-085-119-162100- BULLETIN - EAS ACTIVATION/IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 1208 PM EDT THU SEP 16 1999 THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A * FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS FOR THE FOLLOWING COUNTIES IN SOUTHEASTERN NEW YORK... WESTCHESTER COUNTY... NEW YORK COUNTY... BRONX COUNTY... RICHMOND COUNTY... KINGS COUNTY... QUEENS COUNTY... NASSAU COUNTY... * UNTIL 500 PM EDT... * AT 1205 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR AND LOCAL SPOTTER REPORTS INDICATE THAT 2 TO 4 INCHES OF RAIN HAS FALLEN ACROSS THE WARNING AREA...WITH MORE HEAVY RAIN TO FALL THIS AFTERNOON AND EVENING. SOME ROADS ARE FLOODED FROM THE HEAVY RAINS AND MORE WILL LIKELY FLOOD THIS AFTERNOON. * IF YOU LIVE NEAR A STREAM AND EXPERIENCE RISING WATER LEVELS... MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT DRIVE YOUR AUTOMOBILE" THROUGH FLOODED ROADWAYS. .END/REYNOLDS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 11:15 AM EDT, 53 minutes earlier.
Area forecast discussion, Sep 16, 11:15 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1115 AM EDT THU SEP 16 1999
PRODUCTS ADJUSTED FOR LATEST HUR CNTR TRACK... BUT NO MAJOR CHANGES
MADE. TOTAL PRECIP AMTS ARND 3 TO NEAR 4 IN ACRS PARTS OF NRN NEW
JERSEY OVER LAST 24 HRS....LESS TO THE EAST.
.NYC/OKX...HUR WRNG...NYZ079-081.
TS WRNG NYZ069>078-80-NJZ003>006-011-
CTZ005>012-
ANZ355-353-350-335-330-338.
HIGH WIND WATCH...NYZ067-068-NJZ002.
FFA FOR ENTIRE CWFA.
EKHThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 12:08 PM EDT | Flash Flood Warning | OKX | Bronx, New York, Westchester | 5 hr |
| Sep 16, 12:08 PM EDT | Flash Flood Warning | OKX | Richmond | 5 hr |
| Sep 16, 12:08 PM EDT | Flash Flood Warning | OKX | Nassau | 5 hr |
| Sep 16, 12:39 PM EDT | Flash Flood Warning | OKX | Orange, Putnam | 4 hr |
| Sep 16, 12:39 PM EDT | Flash Flood Warning | OKX | Rockland | 4 hr |
| Sep 16, 12:39 PM EDT | Flash Flood Warning | OKX | Suffolk | 4 hr |
| Sep 16, 2:07 PM EDT | Flash Flood Warning | OKX | Suffolk | 2 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Richmond | 6 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Orange, Rockland | 6 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Kings, Queens | 6 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Bronx, New York, Westchester | 6 hr |
| Sep 16, 4:42 PM EDT | Flash Flood Warning | OKX | Putnam | 6 hr |
Nearby
Flash Flood Warnings in New York, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.